MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 07/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, and ethnicity: information unknown/not provided.If explanted; give date: n/a (not applicable).The lens remains implanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that at the 6 month unmasked study visit, the patient's visual acuity is uncorrected distance visual acuity (ucdva) 20/25 od (right eye), 20/30 os (left eye) and best corrected distance visual acuity (bcdva) 20/20 ou (both eyes) with the intraocular lens (iol).The patient is very bothered by halos while driving at night, extremely bothered by multiple/double vision while driving and seeing clearly at distance, and extremely bothered by glare while driving after dark.There are no plans for surgical intervention.Month 1 ((b)(6) 2021) visual acuity: ucdva 20/25 ou; bcdva 20/20 od, 20/25 os.Preoperative ((b)(6) 2021) visual acuity: ucdva 20/50 od, 20/60 os; bcdva 20/25 od, 20/30 os.Patient had bilateral lens implants.This report captures the lens implanted in patients right eye.A separate report will be filed for the left eye.
 
Additional Manufacturer Narrative
Additional info: further information was provided and reported the subject is still driving, but they limit where they drive at night to the areas they are most familiar.Even with the reported visual issues, the subject continues to drive.Prior to the implant of the iol, the subject noted they were moderately bothered while driving at night.No other information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: additional information received that the lens has been explanted.The surgery was completed successfully with a non-johnson & johnson replacement lens.No complications during surgery.The following sections have been updated accordingly: section b2: outcomes attributed to adverse event: required intervention to prevent permanent impairment/damage (devices) section d6b: if explanted; give date: (b)(6).2021 section h6: health effect - impact code- 4629- explant device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints revealed 1 other complaint has been received for this production order number and the issue could not be confirmed.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: additional information received pertaining to patient outcome.The subject denies glare and halos since the explant occurred.Subject reports they are "extremely happy with their visual acuity (va) after surgery" (explant).Subjects best corrected visual acuity (bcva) was 20/40 ou.Section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 1/6/2022.Device evaluation: the complaint lens was received inside a specimen cup.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut into three pieces, which is consistent with a lens handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.Therefore, no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12443817
Report Number2020664-2021-07366
Device Sequence Number3524962
Product Code POE
UDI-Device Identifier05050474606432
UDI-Public(01)05050474606432(17)230529
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/29/2023
Device Model NumberZXT300
Device Catalogue NumberZXT300U225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer09/09/2021
10/27/2021
02/02/2022
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date10/01/2021
11/17/2021
02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale